MAUDE Adverse Event Report: TELEFLEX MEDICAL HOR ENDO CLIP APPLIER MED-LG; APPLIER, SURGICAL, CLIP

TELEFLEX MEDICAL HOR ENDO CLIP APPLIER MED-LG; APPLIER, SURGICAL, CLIP
Catalog Number 338110
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
The report states "the endo applier is missing the screw, and they cannot say where it has gone.Could be in the patient, or on the floor.I asked if it could have occurred during cleaning, prior to surgery, unfortunately they have no certainty when this happened at the moment".At the time of this report, the customer has not returned our requests for additional information.If further information is received, the complaint file will be updated.
 
Additional Manufacturer Narrative
(b)(4).Additional information received on 01 dec 2023 states the customer "cannot find exactly in which case this is happen, even if it happened during the cleaning process".No imaging was performed as " this is used in laparoscopy case, if we lost it, it will happen outside the wound and the only way the screw can go is the floor.On my actual knowledge no patient is involved".The reported complaint of loose parts - pin falling was confirmed upon the investigation of the returned sample.Evaluation of the returned device showed that the shoulder screw that holds the proximal and distal handles together was missing from the returned instrument.The instrument was returned with a non-teleflex luer flush port cap.Functional evaluation of this instrument was performed, and it was found that although the jaws were slightly loose and misaligned this instrument was able to pick-up, retain, close, and release multiple clips as required of its function despite missing of the handle pivot screw.It could not be conclusively determined what caused what caused the shoulder pivot screw to become loose and missing from the returned instrument but lack of proper maintenance at the end user's facility, as per the ifu along with the product, is suspected.The device history record for the returned instrument was reviewed and was found without any irregularities.All 24 instruments from this lot were 100% visually inspected and function tested prior to shipment to the customer as this is a standardized procedure at this facility for this product line.Due to these findings, no further actions will be taken in response to this complaint and this record will be deemed closed.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
HOR ENDO CLIP APPLIER MED-LG
Common Device Name
APPLIER, SURGICAL, CLIP
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key18222254
Report Number3011137372-2023-00254
Device Sequence Number5788425
Product Code GDO
UDI-Device Identifier24026704428872
UDI-Public24026704428872
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number338110
Device Lot Number06B1866160
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer12/19/2023
Initial Report FDA Received Date11/28/2023
Supplement Report FDA Received Date12/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown